What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jul 4, 2:29 PM EST, 3 hours 18 minutes earlier.
Area forecast discussion, Jul 4, 2:29 PM EST, 3 hours 18 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
329 PM EDT Sat Jul 4 2020
.SHORT TERM /Tonight through Sunday Night/...
The forecast area persists under a mainly diurnal convective
pattern...with a broad southeastern trough under the upper ridge.
For this afternoon and evening...the best instability is across
north and west GA. Have continued the highest pops in that area
for the next few hours. Convection should gradually diminish
overnight. For Sunday...models are showing the remains of a nearly
stationary front lifting into south GA from the FL panhandle area.
This will push more tropical moisture into central GA. Best pops
for tomorrow are across the central counties with lower pops from
Atlanta to Athens and north. Expect some convection to linger
through Sunday night mainly across central GA in the vicinity of
the old boundary. No big temperature changes for the short term.
41
.LONG TERM /Monday through Saturday/...
Minimal changes made were made to the extended forecast.
With a tropical wave slowly moving onshore and traversing across the
Southeastern CONUS, PWATS could rise as high as 2.25" by Tuesday
evening. Values this high may very well hit a new daily maximum
according to sounding climatology, meaning even for summer this is
expected to be an incredibly moist airmass bringing numerous to
widespread showers and thunderstorms each day through the long term
period. Within the tropical airmass, vertical profiles will be near-
entirely moist adiabatic, meaning weaker thunderstorms will be
likely for of convection, with some increased low-level lapse rates
towards the end of the week possibly enabling a few stronger storms
to form as well.
Discrepancies still exist toward the end of next week as the
tropical wave exits the region.
Thiem
PREV DISCUSSION... /Issued 409 AM EDT Sat Jul 4 2020/
Fcst period dominated by broad low pressure advecting slowly NEWD
off the northern Gulf and with it abundant enhanced moisture setting
up and stagnating across the southeast CONUS. Should have high 2
plus inch PWATs across the majority of the CWA Monday through Friday
and the GFS is trending even wetter for the end of the week. Have
raised pops and am advertising likely to categorical for most of the
area through Thursday, then a bit lower for Friday given some model
discrepancy on the eastward progression of the low but still
decently high chance. Most days with expected numerous to widespread
convective coverage maximized in the afternoon and evening with
diurnal forcing and given the high PWATs, they will be very
efficient precip makers so will need to watch for localized
abnormally heavy rainfall and flooding threat. This setup is more of
a daily local threat rather than a more organized system over
concentrated period so not planning any flood watch products.
Given the increased expected precip/cloud coverage, temps will have
a limited diurnal range with below normal highs generally in the 80s
and near normal lows.
Baker
Thiem
&&
AVIATION...
182Z Update...
VFR conditions are expected to predominate outside of showers
and thunderstorms. Potential for after/evening showers and
thunderstorms today. Surface winds highly variable less than
10 kts, but generally favoring south southeast.
//ATL Confidence...18Z Update...
Medium to high confidence for all elements.
41
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 71 92 70 85 / 20 20 30 60
Atlanta 72 89 71 84 / 30 30 30 70
Blairsville 67 84 66 81 / 30 40 20 50
Cartersville 71 90 70 84 / 30 30 30 60
Columbus 72 91 73 84 / 30 40 60 90
Gainesville 71 89 70 83 / 30 30 30 60
Macon 71 92 71 85 / 20 40 40 90
Rome 71 90 70 85 / 30 50 20 60
Peachtree City 70 90 70 83 / 30 30 30 80
Vidalia 72 89 73 89 / 10 50 40 90
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...41
LONG TERM....Thiem
AVIATION...41
Hazardous weather outlook, Jul 4, 11:26 AM EST, 6 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1226 PM EDT Sat Jul 4 2020
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-051630-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1226 PM EDT Sat Jul 4 2020
This Hazardous Weather Outlook is for portions of North and Central Georgia.
.DAY ONE...This Afternoon and Tonight...
Scattered showers and thunderstorms are possible this afternoon
and evening. Some storms could become strong with gusty winds,
frequent lightning and heavy rain as the main threats.
.DAYS TWO THROUGH SEVEN...Sunday through Friday...
Scattered to numerous showers and thunderstorms will be possible
each afternoon and evening. Some storms could become strong with gusty
winds, frequent lightning and heavy rain as the main threats.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jul 4, 1:55 PM EST, 3 hours 52 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
255 PM EDT Sat Jul 4 2020
GAZ033-044-045-055-041930-
North Fulton GA-Clayton GA-DeKalb GA-South Fulton GA-
255 PM EDT Sat Jul 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...NORTHERN
CLAYTON...SOUTHWESTERN DEKALB AND EASTERN SOUTH FULTON COUNTIES UNTIL
330 PM EDT...
At 254 PM EDT...a strong thunderstorm was over College Park, or 8
miles southwest of Atlanta. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Atlanta, East Point, Union City, Forest Park, Riverdale, College
Park, Fairburn, Morrow, Hapeville, Lake City, Grant Park-Zoo Atlanta,
Hartsfield-Jackson Airport, Candler-Mcafee, West End, Ellenwood,
Turner Field, Fort Gillem, Cascade Heights, Lakewood Park and Conley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3376 8440 3372 8428 3365 8425 3365 8428
3363 8427 3363 8426 3361 8427 3354 8449
3353 8456 3368 8462
TIME...MOT...LOC 1854Z 328DEG 1KT 3365 8449
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jul 4, 2:45 PM EST, 3 hours 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
345 PM EDT Sat Jul 4 2020
GAZ043-044-053-042015-
Douglas GA-Coweta GA-South Fulton GA-
345 PM EDT Sat Jul 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DOUGLAS...NORTHERN
COWETA AND SOUTHWESTERN SOUTH FULTON COUNTIES UNTIL 415 PM EDT...
At 345 PM EDT...a strong thunderstorm was near Campbellton, or 10
miles south of Douglasville...moving southwest at 5 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Union City, Fairburn, Palmetto, Chattahoochee Hills, Hannah,
Campbellton, Chapel Hill, Fairplay and Madras.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3372 8468 3357 8456 3342 8474 3352 8482
3353 8482 3355 8483 3356 8483 3357 8481
3357 8487 3361 8490 3363 8490
TIME...MOT...LOC 1945Z 056DEG 6KT 3361 8470
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jul 4, 4:09 PM EST, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
509 PM EDT Sat Jul 4 2020
GAZ019-030-031-042145-
Polk GA-Paulding GA-Floyd GA-
509 PM EDT Sat Jul 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN POLK...NORTHWESTERN
PAULDING AND SOUTHERN FLOYD COUNTIES UNTIL 545 PM EDT...
At 509 PM EDT...a strong thunderstorm was over Aragon, or 12 miles
east of Cedartown. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Rockmart, Aragon, Braswell, Yorkville, Seney, Fish Creek, Antioch and
Van Wert.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3397 8526 3414 8511 3411 8504 3408 8505
3408 8497 3406 8491 3386 8496 3389 8504
3390 8504 3391 8508
TIME...MOT...LOC 2109Z 024DEG 4KT 3404 8505
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jul 4, 4:22 PM EST, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
522 PM EDT Sat Jul 4 2020
GAZ041-042-042200-
Haralson GA-Carroll GA-
522 PM EDT Sat Jul 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR HARALSON AND NORTHERN CARROLL
COUNTIES UNTIL 600 PM EDT...
At 522 PM EDT...a strong thunderstorm was near Buchanan. This storm
was nearly stationary.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Buchanan, Bremen, Temple, Tallapoosa, Waco, Draketown and Eubank
Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3390 8514 3390 8505 3387 8504 3381 8504
3381 8501 3363 8506 3377 8534
TIME...MOT...LOC 2122Z 032DEG 3KT 3381 8512
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jul 4, 4:23 PM EST, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
523 PM EDT Sat Jul 4 2020
GAZ002-042200-
Walker GA-
523 PM EDT Sat Jul 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR WALKER COUNTY UNTIL 600 PM EDT...
At 523 PM EDT...a strong thunderstorm was over Noble, or near
Lafayette...moving northwest at 5 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Lafayette, Chickamauga, Linwood, Cooper Heights, Noble and Rock
Spring.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3488 8526 3486 8526 3485 8523 3484 8522
3481 8520 3478 8520 3477 8518 3474 8516
3467 8530 3480 8544 3490 8528
TIME...MOT...LOC 2123Z 144DEG 5KT 3478 8527
HAIL...0.25IN
WIND...40MPH